7 doctors weighed in:

My dr gave me z-pack but i'm not sure why. He didn't say i had strep just flu symptoms. I left him a message but received no reply. I have 3 of 6 pills to take. If i don't hear from my dr do I finish the last 3 pills?

7 doctors weighed in
Dr. Maureen Mays
Clinical Lipidology
2 doctors agree

In brief: Finish

I cannot say why your doctor gave you the antibiotics, but it is important that if you start a course of antibiotics, you should finish them as prescribed.
Taking only part of the course can lead to that medicine not working the next time you may need it. The bacteria can develop resistance, which is becoming a real health concern.

In brief: Finish

I cannot say why your doctor gave you the antibiotics, but it is important that if you start a course of antibiotics, you should finish them as prescribed.
Taking only part of the course can lead to that medicine not working the next time you may need it. The bacteria can develop resistance, which is becoming a real health concern.
Dr. Maureen Mays
Dr. Maureen Mays
Thank
Dr. Warren Wolfe
Family Medicine
1 doctor agrees

In brief: Yes

To not take the prescribed amount of tablets you run the risk of killing the weaker germs and allowing the stronger germs the opportunity to reproduce.
I assume that your physician had a good reason to give you the prescription but I am dismayed that he/she was not fully open with you about your illness.

In brief: Yes

To not take the prescribed amount of tablets you run the risk of killing the weaker germs and allowing the stronger germs the opportunity to reproduce.
I assume that your physician had a good reason to give you the prescription but I am dismayed that he/she was not fully open with you about your illness.
Dr. Warren Wolfe
Dr. Warren Wolfe
Thank
Dr. Pamela Pappas
Psychiatry
1 doctor agrees

In brief: Z pack

Your original question concerned diarrhea after being given both z-pack and tamiflu (oseltamivir) "for the flu.
" you wanted something to take for diarrhea. Some of us suggested simplifying your regimen rather than adding to it -- because we know that z-pack can cause diarrhea but not help with the flu virus. If strep is a concern, z-pack could be indicated -- but you did not tell us that initially. Be well.

In brief: Z pack

Your original question concerned diarrhea after being given both z-pack and tamiflu (oseltamivir) "for the flu.
" you wanted something to take for diarrhea. Some of us suggested simplifying your regimen rather than adding to it -- because we know that z-pack can cause diarrhea but not help with the flu virus. If strep is a concern, z-pack could be indicated -- but you did not tell us that initially. Be well.
Dr. Pamela Pappas
Dr. Pamela Pappas
Thank
Dr. Steven Charlap
Holistic Medicine

In brief: Yes

Although it's not clear why it was prescribed, you can't second guess, and i definitely can't second guess your doctor, without more info.
It's generally safe to take last three pills if first three caused no harm.

In brief: Yes

Although it's not clear why it was prescribed, you can't second guess, and i definitely can't second guess your doctor, without more info.
It's generally safe to take last three pills if first three caused no harm.
Dr. Steven Charlap
Dr. Steven Charlap
Thank
Dr. Joy Poskozim
Dentistry

In brief: ABSOLUTELY!

Even if you didn't test positive for strep yet, this does not mean you don't have the precursor, or the potential to having a sinus infection.
Please make sure you take all of the pills to make sure the infection goes away and stays away.

In brief: ABSOLUTELY!

Even if you didn't test positive for strep yet, this does not mean you don't have the precursor, or the potential to having a sinus infection.
Please make sure you take all of the pills to make sure the infection goes away and stays away.
Dr. Joy Poskozim
Dr. Joy Poskozim
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified,
24 years in practice
171K people helped
Continue
111,000 doctors available
Read more answers from doctors